MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 106525
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that patient arrived to clinic on (b)(6) 2024 with noted telescoping to modular cable and damage to driveline.Rescue tape was applied to driveline.It was attempted to connect the new modular cable to the secondary system controller without success of insertion of connector into the controller.The controller was also replaced along with modular cable.It was indicated that the patient experienced an adverse event that required intervention to prevent permanent impairment/damage.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the modular cable (lot number: unknown) having telescoping and rescue tape being applied for damage was not able to be confirmed, as the product was not returned for analysis and no photos were submitted for review.Available information indicated that the modular cable was exchanged.It was noted on the medwatch form that the patient experienced an adverse event that required intervention, but the type of adverse event was not specified.Multiple attempts were made to obtain additional details related to the event, but no response was received.The root cause of the reported event could not be conclusively determined through this analysis.The current revision of the instructions for use (ifu) (rev.D) and patient handbook (rev.A) can be found on the eifu page of the abbott website.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu), section 5 ¿surgical procedures¿ cautions the user that sharp bends, twists, or kinks in the driveline may make it more susceptible to wear and fatigue over time.Section 6 ¿patient care and management¿ cautions the user to avoid pulling on or moving the driveline.This section further cautions: "do not twist, kink, or sharply bend the driveline, system controller power cables, the power module patient cable, or the mobile power unit patient cable, which may cause damage to the wires inside, even if external damage is not visible.Damage to the driveline or cables could cause the left ventricular assist device to stop.If the driveline or cables become twisted, kinked, or bent, carefully unravel and straighten.¿ section 6 also instructs the user to check the driveline daily for signs of damage, such as cuts, holes, or tears and to counsel patients to inform their hospital contact immediately if they find signs of driveline damage.Section 7 ¿alarms and troubleshooting¿ provides additional instructions regarding driveline care in a sub-section entitled "what not to do: driveline and cables".The heartmate 3 lvas patient handbook, section 4 ¿living with the heartmate 3¿ contains information regarding how to clean and care for the driveline.This section instructs the user to check the driveline daily for signs of damage and to call your hospital contact right away if the driveline is damaged.Section 5 ¿alarms and troubleshooting¿ cautions the user not to twist, kink, or sharply bend the driveline.The relevant sections of the device history records for the modular cable were unable to be reviewed as the lot number was not provided.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 VAD MODULAR CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24254405
Report Number2916596-2026-00553
Device Sequence Number9618188
Product Code DSQ
UDI-Device Identifier00813024013181
UDI-Public(01)00813024013181
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106525
Device Catalogue Number106525
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight63 KG